Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Prescribed deviry for amenorrhea. Is pregnancy a cure for this probelm?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 353 Questions
Question
Hi, I hav ebeen prsecibed Deviry for Amenorrhea for more than 2 months. Aslo, it has been advised that pregnancy is a cure to this problem. How far true is this? Thanks XXXXXXXi am 34 years old and have been missing periods for quite some time. I have a kid of 6 years. Please suggest , Thanks XXXXXXX
Posted Mon, 16 Jul 2012 in Pregnancy
 
 
Answered by Dr. Neelam Ashish Vanjari 41 minutes later
Hi XXXXXXX

Thanks for writing in.

If you are not menstruating for continuous 3 or more months in absence of pregnancy, lactation or oral contraceptive use; only then it is called as amenorrhea.

Pregnancy is not the cure for this problem. As you already have a baby, this is secondary amenorrhea for which underlying cause needs to be found out.

Most common causes which need to be ruled out in your case are-

1] Polycystic ovary disease: Get ultrasound done for this.
2] Thyroid problems: Get thyroid function tests done for it [T3,T4, TSH].
3] Uterine scarring which can be diagnosed on ultrasound can cause amenorrhea.

Are you under stress? Are you exercising more?
As stress and sudden weight gain/weight loss can cause amenorrhea.

Are you taking any medicines? Drugs like antidepressants, anti psychotic, anti hypertensives can cause secondary amenorrhea.

Drug you are taking is just hormonal supplement to regulate cycle.

So we need to rule out underlying cause for your amenorrhea.

I hope I have answered your doubt. In case of further doubts, I shall be happy to help you.

Best regards,
Dr. Neelam.
Above answer was peer-reviewed by
 
Follow-up: Prescribed deviry for amenorrhea. Is pregnancy a cure for this probelm? 2 hours later
Hi, I had done a USG of uterus few months backs back. Please suggest the kind of treatments available for it. I do suffer from work related stress but not under any medications. How can I treat this disorder.I am using a copper T for the past 3 years, too .

i, I had done a USG of uterus few months backs back. It showed polycystic ovaries. Uterus scarring not present. Please suggest the kind of treatments available for it. I do suffer from work related stress but not under any medications. I suffer from painful menstruation with clots How can I treat this disorder.I am using a copper T for the past 3 years, too .
 
 
Answered by Dr. Neelam Ashish Vanjari 6 hours later
Hi XXXXXXX
Thanks for writing back.
Polycystic ovaries do cause amenorrhea. For treating this amenorrhoea, we usually start an estrogen-progesterone combination. Please talk to your gynaecologist about this. Then you need not continue Copper T as above combination provides contraception. Copper T usually causes painful bleeding.
Doctor can prescribe you metformin which is more useful and next step to make periods regular and reduce risk for diabetes.

Polycystic ovaries causes infertility. If you expect another issue, you may need drug like clomiphen citrate which induce ovulation.

Surgical treatment: Ovarian drilling is choice, if you do not get pregnant with medication.

Regarding stress which is add on factor for amenorrhea can be removed either by meditation or exercise.

I hope I have cleared your doubt. In case of other doubts, feel free to revert back.
Best regards,
Dr. Neelam.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor